MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 44CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 44CM SHAFT; STAPLE, IMPLANTABLE
Catalog Number PLE60A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.The device history records were reviewed and the manufacturing criteria were met prior to the release of this batch/lot.
 
Event or Problem Description
It was reported that during the bariatric surgery,after fired, the knife moved to the distal end, but could not return knife automatically.Knife reverse button could not work.The surgeon removed the battery and rotated for 180 degree and reinserted the battery, but knife reverse button still could not work.Used manual override lever to return knife.There were no adverse consequences to the patient.No additional information can be provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Batch # r57887.Device evaluation summary: the analysis found that one ple60a device was returned with no apparent damage and with no cartridge reload loaded on the device.The manual override door was out of position; the override lever was up which denotes that the knife was manually returned to home position.It should be noted after the manual override system is used the instrument is disabled and cannot be used for any subsequent firings.The bailout system was reset and then, it was tested for functionality in the straight position with a test cartridge reload and achieved its complete firing sequence but it was noted that the knife did not return to its home position.The device was disassembled to verify the condition of the internal components and a small flash was identified at the base of the firing post switch.This flash may cause the firing yellow actuator to be stuck, disabling the automatic return system of the knife.The device opened and closed without any difficulties noted.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances related to the reported complaint condition were identified.

Brand Name
PWRD ECH FLEX 60MM 44CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8285216
Report Number3005075853-2019-16219
Device Sequence Number11276878
Product Code GDW
UDI-Device Identifier10705036014300
UDI-Public10705036014300
Combination Product (Y/N)N
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue NumberPLE60A
Device Lot NumberR92A18
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2019
Initial Date Received by Manufacturer 01/08/2019
Supplement Date Received by Manufacturer01/25/2019
Initial Report FDA Received Date01/29/2019
Supplement Report FDA Received Date02/22/2019
Patient Sequence Number1